Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 128, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 2007, 8:45 PM EDT for Campbell County, City of Lynchburg, Virginia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2007, 8:45 PM EDT (00:45 UTC)
- Expired
- Jun 16, 2007, 9:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
Counties Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 107 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:34 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 16, 7:34 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 734 PM EDT SAT JUN 16 2007 .SYNOPSIS... HIGH PRESSURE BUILDS INTO THE REGION FOR SUNDAY AND MONDAY. A COLD FRONT WILL APPROACH THE AREA BY MIDWEEK. && .NEAR TERM /THROUGH SUNDAY/... A JET STREAK AT H3 CONTINUES TO SLIDE ACROSS THE CWA. THE MOST FAVORED SPOT FOR ISOLATED TSTORMS THIS EVENING WILL REMAIN ACROSS THE SE PORTION. HIGH PRESSURE SLIDES ACROSS THE CWA TONIGHT...AND FOLLOWED THE MAV CLOSER THAN THE MET WITH LOSS OF GRADIENT. DENSE FOG LIKELY IN THE WESTERN VALLEYS. THE HEAT IS ON TOMORROW...ESPECIALLY IN THE WEST...WITH THE +20C ISOTHERM TOUCHING BLF BY 0Z SUNDAY...CONTINUED TREND OF PLAYING THE HIGHER SIDE OF GUIDANCE FOR MAX T. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... UPPER RIDGE WILL BE OVER THE AREA SUNDAY NIGHT AND MONDAY...WITH MONDAY BEING THE HOTTEST DAY OF THE WEEK. TWILL BE A BIG CHANGE FROM THE TEMPS THE PAST FEW DAYS. WITH THE WARMING MID LEVELS IN THE BUILDING UPPER RIDGE...THE ATMOSPHERE WILL BECOME CAPPED...AND THE THREAT OF AFT/EVE TSTMS REDUCED ENOUGH TO HAVE LITTLE OR NO POPS MONDAY...EXCEPT ISOLATED ON THE RIDGES. THE UPPER RIDGE BEGINS TO WEAKEN SHIFT EAST MONDAY NIGHT WHILE A TROUGH MOVES ACROSS THE UPPER MS VLT. PIECE OF VORT MOVES THROUGH THE TN VLY MON NIGHT AND ACROSS OUR AREA TUESDAY BRINGING A DECENT CHANCE OF SHOWERS/STORMS...ESPECIALLY TO THE WESTERN FORECAST AREA. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... UPPER RIDGE WILL FLATTEN...AS TROUGH MOVES ACROSS THE GREAT LAKES WEDNESDAY PUSHING A FRONT SOUTH TOWARD OUR AREA. WEDNESDAY...WE SHOULD OUR BEST CHANCE OF SHOWERS/THUNDERSTORMS...THEN THU- SAT...MORE A DIURNAL NATURE...AS THE FRONT WEAKENS AND STALLS SOUTH OF THE VIRGINIA/NORTH CAROLINA BORDER. TEMPS THIS PERIOD WILL BE GETTING BACK CLOSER TO NORMAL. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... ISOLATED CONVECTION IN SOUTHERN PORTION OF AREA WILL DISSIPATE THIS EVENING WITH THE LOST OF HEATING. AS HIGH PRESSURE MOVES IN FROM THE WEST...WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT. PATCHY MVFR FOG AND HAZE WILL DEVELOP OVERNIGHT WITH IFR FOG POSSIBLE AT LWB AROUND 10Z. SUMMER REGIME RETURNS ON MONDAY. A WARM RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION AND HINDERS ANY AFTERNOON CONVECTION. MVFR FOG IS POSSIBLE SUNDAY NIGHT. TUESDAY...THE THREAT OF AFTERNOON THUNDERSTORMS RETURNS AS A COLD FRONT APPROACHES THE REGION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ/WP NEAR TERM...KM SHORT TERM...JJ/WP LONG TERM...WP AVIATION...KK
Hazardous weather outlook, Jun 16, 5:16 AM EDT, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 516 AM EDT SAT JUN 16 2007 NCZ001>006-018>020-VAZ012>017-022-032>034-043>046-058-059-170930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- PATRICK-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- HALIFAX-CHARLOTTE- 516 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE BLUE RIDGE IN NORTHWEST NORTH CAROLINA AND EXTREME SOUTHWEST VIRGINIA...AND THEN MOVE SOUTHEASTWARD INTO THE PIEDMONT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. VAZ007-009>011-018>020-023-024-035-047-WVZ042>045-170930- TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT- ROCKBRIDGE-AMHERST-BUCKINGHAM-MERCER-SUMMERS-MONROE-GREENBRIER- 516 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 16, 7:10 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
710 PM EDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 6 W DANBURY 36.41N 80.32W
06/16/2007 E1.75 INCH STOKES NC PUBLIC
GOLF BALL HAIL COVERED GROUND ALONG MOORES SPRING ROAD
NEAR HANGING ROCK STATE PARK.
&&
JHLocal storm report, Jun 16, 7:45 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
745 PM EDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG KING 36.28N 80.36W
06/16/2007 STOKES NC LAW ENFORCEMENT
LARGE TREE DOWN IN KING.
&&
JHSpecial weather statement, Jun 16, 8:40 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 840 PM EDT SAT JUN 16 2007 VAZ035-045-046-170145- APPOMATTOX VA-AMHERST VA-CAMPBELL VA- 840 PM EDT SAT JUN 16 2007 AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF LYNCHBURG CITY...OR ABOUT OVER MADISON HEIGHTS...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BOCOCK AT 855 PM EDT...STONEWALL AT 900 PM EDT...CONCORD AT 915 PM EDT...RUSTBURG...SPOUT SPRING AT 925 PM EDT...SPRING MILLS...MIKE AT 945 PM EDT... WIND GUSTS TO 40 MPH MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.